Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Taking foracort for bronchitis. Sore throat and cough with greenish phlegm after stopping the medication. Side effect?

Hi, I have been suffering from bronchitis from long time. and was using foracort 400 for abt two months. Now I have stoppe it and I was feeling fine. but after leaving the puff in ine month again got sore throat and cold cough(yellow+green) Please suggest me and also let me know is it any side affect of stopping the foracort puff? Many thanks ..
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hello Mr. Padhy,

Side effect of any drug is usually seen when the medicine is inside the body. It is very unlikely that after one month of stopping the medicine, you get the side effect. Your problem is not due to stopping Foracort 400 puff.

Yellow-green phlegm through the day (with sore throat and cough) suggest an infection. Infection of the throat and/or tonsils is very likely. There is a strong possibility of a bacterial infection. This needs medical attention. An appropriate antibiotic will be prescribed by your doctor. He will also conduct culture tests or blood tests as deemed necessary.

Get well soon. Thanks a million for writing to
Answered: Fri, 5 Apr 2013
I find this answer helpful
Pulmonologist Dr. Satyadeo Choubey 's  Response
Hi snra
Thanks for coming to HCM
greenish flegm also comes under purulent cough and usually signifies pseudomonal infection which colonises the airway in chronic infection.
Moreover exacerbation of chronic bronchitis has been defined by the presence of any of these 3 symptoms: increased baseline breathlessness, increased cough and increased purulency of the sputum so you may have acute exacerbation of your disease.
purulent sputum in chronic bronchitis is the indication for bronchitis.

Get a chest xray done to rule out pneumothorax, consolidation etc. take a course of antibiotic like amoxycillin-clavulanic acid and take inhaled salbutamol plus ipratropium 4-6 hrly....
Once you feel better take on to previous inhaler prescription and adhere to it for at least 3 moths...
IF you are not getting better you can try 40-60 mg of prednisolone after breakfast. amd ofcourse meet your doctor....

best wishes
Answered: Sat, 6 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor